Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 99, NWS San Angelo, TX

June 28, 2007Kimble County, Mason County, Sutton County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 28, 2007, 5:39 AM CDT for Kimble County, Mason County, Sutton County, Texas. It took effect at Jun 28, 2007, 5:44 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2007, 5:39 AM CDT (10:39 UTC)
In effect from
Jun 28, 2007, 5:44 AM CDT
Expired
Jun 28, 2007, 9:45 AM CDT
In force
4 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

Counties Kimble County, TX, Mason County, TX, Sutton County, TX

The radar

The San Angelo radar (KSJT), 109 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 10.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1811 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1811 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 281044
FFWSJT
TXC267-319-435-281445-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
539 AM CDT THU JUN 28 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MASON COUNTY IN WEST CENTRAL TEXAS
  SUTTON COUNTY IN WEST CENTRAL TEXAS
  KIMBLE COUNTY IN WEST CENTRAL TEXAS

* UNTIL 945 AM CDT

* AT 532 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING POSSIBLE DUE TO VERY HEAVY RAINFALL FROM  
  THUNDERSTORMS OVER SUTTON...KIMBLE AND MASON COUNTIES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SONORA...
  JUNCTION...MASON AND LONDON

ADDITIONAL RAINFALL AMOUNTS OF UP TO 3 INCHES ARE POSSIBLE IN 
LOCALIZED AREAS IN THE WARNED AREA.

FARM TO MARKET AND RURAL ROUTE ROADWAYS WILL BE VERY SUSCEPTIBLE TO 
RUNNING WATER AT ALL LOW WATER CROSSINGS. IN PARTICULAR...RURAL 
ROUTE 864 IN NORTHERN SUTTON COUNTY AND RURAL ROUTE 1674 IN 
NORTHWESTERN KIMBLE COUNTY WILL LIKELY EXPERIENCE SIGNIFICANT 
FLOODING THROUGH THE NEXT FEW HOURS DUE TO THIS HEAVY RAINFALL. THIS 
RAINFALL WILL ALSO AGGRAVATE FLOODING THAT IS ALREADY OCCURRING 
ALONG RURAL ROUTES 152...386 AND 1871 IN MASON COUNTY.

FREQUENT AREAS OF PONDING WATER WILL OCCUR ON ALL ROADWAYS IN 
EASTERN SUTTON AND KIMBLE COUNTIES IS LIKELY...INCLUDING ALONG 
INTERSTATE 20 EAST OF SONORA. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. JUST ONE FOOT OF FLOWING 
WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. TURN 
AROUND...DONT DROWN.

LAT...LON 3030 10070 3029 9931 3051 9932 3052 9897
      3091 9897 3093 9946 3071 9948 3069 10073

$$

20
1 follow-up statement
000 
WGUS74 KSJT 281225
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
721 AM CDT THU JUN 28 2007

TXC267-319-435-281445-
MASON TX-SUTTON TX-KIMBLE TX-
721 AM CDT THU JUN 28 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
KIMBLE...SUTTON AND MASON COUNTIES...

AT 717 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN AND POSSIBLE FLASH 
FLOODING OVER KIMBLE AND MASON COUNTIES. 

WHILE RAIN HAS ENDED OVER SUTTON COUNTY...CONTINUED RUNOFF FROM 
EARLIER RAINFALL WILL CONTINUE TO CAUSE FLOODING ACROSS EASTERN 
AREAS OF SUTTON COUNTY. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SONORA... 
JUNCTION...MASON AND LONDON 

FARM TO MARKET AND RURAL ROUTE ROADWAYS WILL BE VERY SUSCEPTIBLE TO 
RUNNING WATER AT ALL LOW WATER CROSSINGS...AND SHOULD BE AVOIDED IF 
POSSIBLE. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. JUST ONE FOOT OF FLOWING 
WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. TURN 
AROUND...DONT DROWN.

LAT...LON 3030 10070 3029 9931 3051 9932 3052 9897
      3091 9897 3093 9946 3071 9948 3069 10073

$$

20

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:39 AM CDT, 2 hours earlier.

Area forecast discussion, Jun 28, 3:39 AM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
339 AM CDT THU JUN 28 2007

.SHORT TERM...
HEAVY RAIN EVENT CONTINUES OVER THE CWA EARLY THIS MORNING.
AN EXTREMELY MOIST ATMOSPHERE WITH SFC DEW POINT VALUES IN THE
UPPER 60S TO LOWER 70S ARE CONTRIBUTING TO PRECIPITABLE WATER
VALUES OF 1.5 INCHES TO GREATER THAN 2 INCHES LIKELY OVER THE
HEARTLAND...WITH THE RESULTING VERY EFFICIENT RAIN PRODUCING
THUNDERSTORMS. SOME OF THESE STORMS MAY BE PRODUCING RAINFALL
RATES OF 2 TO 3 INCHES PER HOUR. A RAINFALL RATE OF APPROXIMATELY
0.8 INCH/HOUR WAS OBSERVED AT KSJT WITH ONE OF THE QUICKER MOVING
SHOWERS. IT/S LIKELY THAT THE CONVECTION WITH LIGHTNING HAS RATES
OF 2 TO 3 INCHES/HOUR...DEPENDING ON THE FORWARD MOTION OF THE
INDIVIDUAL STORM. THUS FFW/S ARE BEING ISSUED EARLY THIS MORNING AS
SATURATED OR NEARLY SATURATED SOILS OVER MUCH OF THE AREA WILL
RESULT IN QUICK RUNOFF OF THIS RAINFALL.

CAN SEE A CIRCULATION IN STATE MOSAIC RADAR DATA OVER THE NORTHERN
BIG COUNTRY COUNTIES EARLY THIS MORNING WITH SHOWERS AND
THUNDERSTORMS EXTENDING ALONG SSW/NNE CORRIDORS FROM THE NW AND SE
QUADRANTS OF THIS CIRCULATION. THUNDERSTORMS OVER KIMBLE...
MENARD... SCHLEICHER AND SUTTON COUNTIES ARE ALSO INITIATING OFF
OF AN OLD CONVECTIVE BOUNDARY THAT EXTENDS TO THE WNW INTO THE
NORTHERN EDWARDS PLATEAU AND TRANS PECOS REGIONS.

WITH CONVECTION OVER THE HEARTLAND BACK BUILDING SOMEWHAT TO THE
WEST...AND NEW DEVELOPMENT OVER SOUTHERN TOM GREEN AND CONCHO
COUNTIES...HAVE HIGHEST POPS TODAY OVER THE HEARTLAND AND
NORTHWEST HILL COUNTRY. WILL HAVE LIKELY POPS ROUGHLY EAST OF A
LINE FROM HASKELL TO OZONA...AS THE PREVIOUSLY MENTIONED
CIRCULATION CONTINUES TO DRIFT SLOWLY TO THE SSW...AND WILL LIKELY
RESULT IN NEW CONVECTION LATER TODAY OVER THE CWA...ESPECIALLY IF
SKIES REMAIN CLEAR OVER THE SOUTHWESTERN AREAS.

TONIGHT THE MID LEVEL TROUGH AXIS/WEAK CIRCULATION WILL REMAIN OVER
THE AREA...ALONG WITH NEWLY GENERATED CONVECTIVE OUTFLOW
BOUNDARIES...AND LIKELY ONE OR TWO ADDITIONAL MCV/S FROM
CONVECTION TODAY. WITH ALL THIS IN MIND...HAVE CONTINUED LIKELY
POPS INTO TONIGHT FOR MUCH OF THE CWA...INCLUDING THE CONCHO
VALLEY AND BIG COUNTRY AREAS...AS WELL AS WESTERN AREAS OF THE
HEARTLAND. WILL AGAIN SEE THE POSSIBILITY FOR VERY HEAVY RAINFALL
RATES...AND WILL AGAIN EXTEND THE FLASH FLOOD WATCH THROUGH
TONIGHT FOR ALL AREAS EXCEPT FOR STERLING...IRION AND CROCKETT
COUNTIES WHICH HAVE NOT SEEN QUITE AS MUCH RAINFALL OVER THE PAST
WEEK AS SOME OF THE LOCATIONS TO THE EAST.

.LONG TERM...
BY FRIDAY...HARD TO SAY EXACTLY WHERE ANY OF THESE WEAK MID LEVEL
CIRCULATIONS THAT ARE RESULTING IN THESE SLOW MOVING AREAS OF HEAVY
RAINFALL MIGHT BE LOCATED. HOWEVER...THE NAM12 EVOLUTION SEEMS
FAIRLY REASONABLE WITH A SLOW...GENERALLY SW DRIFT OF THESE
FEATURES...CONSIDERING WHAT/S CURRENTLY TAKING PLACE. THEREFORE...
HAVE OPTED TO KEEP IN FAIRLY HIGH CHANCE POPS FOR MOST OF THE
AREA. OBVIOUSLY...THERE WILL BE PERIODS WHERE SHRA AND TSRA WILL
NOT BE TAKING PLACE...BUT ATTEMPTING TO TIME THESE LULLS AT THIS
POINT IS PROBLEMATIC AT BEST. SO...WE WILL KEEP GENERALLY CHANCE
POPS THROUGH THE WEEKEND WITH HIGHER POPS AS ONE MOVES EAST INTO
MORE MOISTURE.

AS RIDGING BUILDS OVER THE ROCKY MTNS AND CENTRAL PLAINS EARLY
NEXT WEEK...THIS WEAK TROUGH/SHEAR AXIS APPEARS TO REMAIN FAIRLY
STATIONARY OVER SOUTHEASTERN HALF OF TX. SO...WILL HAVE TO KEEP
SLIGHT CHANCE TO CHANCE POPS IN FOR THE SOUTHEASTERN HALF OF THE
CWA THROUGH THE MIDDLE OF NEXT WEEK.

WE ARE STILL WARMING TEMPERATURES UP TO NEAR NORMAL BY THE MIDDLE
OF NEXT WEEK FOR MOST OF THE CWA AS WE SHOULD SEE A SLOW TREND
TOWARD DRIER WEATHER AND MORE SUNSHINE...ESPECIALLY AS ONE MOVES
NORTH AND NORTHWEST IN OUR FORECAST AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE  82  68  80  66 /  60  60  50  30
SAN ANGELO  83  67  82  67 /  60  60  50  40
JUNCTION  85  69  81  70 /  60  50  50  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR BROWN-CALLAHAN-COKE-
COLEMAN-CONCHO-FISHER-HASKELL-JONES-KIMBLE-MASON-MCCULLOCH-
MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD-SUTTON-
TAYLOR-THROCKMORTON-TOM GREEN.

&&

20
Hazardous weather outlook, Jun 28, 4:25 AM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
425 AM CDT THU JUN 28 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-290930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
425 AM CDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF WEST CENTRAL
TEXAS INTO FRIDAY MORNING. AN UPPER LEVEL DISTURBANCE AND A VERY
MOIST ATMOSPHERE OVER WEST CENTRAL TEXAS...WILL ALLOW THE
DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY
AMOUNTS OF RAIN OF 4 TO 6 INCHES ARE POSSIBLE. AREAS ALONG AND EAST
OF A HASKELL...ABILENE...BALLINGER...EDEN...JUNCTION LINE SHOULD
ESPECIALLY BE CAREFUL...AS LOCALLY HEAVY RAINFALL AMOUNTS OF 4 TO 8
INCHES HAVE FALLEN SINCE TUESDAY...AND SOILS ARE SATURATED AND
CREEKS RUNNING. PEOPLE IN BROWN COUNTY SHOULD LOOK OUT FOR
ADDITIONAL RISES ON LAKE BROWNWOOD...AND BE PREPARED FOR POSSIBLE
FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE THREAT OF HEAVY RAINFALL WILL CONTINUE INTO SATURDAY...AS THE UPPER
DISTURBANCE WILL REMAIN OVER THE REGION. RAIN CHANCES MAY TAPER OFF
SLIGHTLY EARLY NEXT WEEK...AS HIGH PRESSURE BUILDS TO THE
NORTHWEST OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:19 AM CDTFlash Flood WarningSJTBrown, Coleman, McCulloch, Runnels6 hr
Jun 28, 2:19 AM CDTFlash Flood WarningSJTSan Saba6 hr
Jun 28, 3:12 AM CDTFlash Flood WarningSJTMenard, Schleicher6 hr
Jun 28, 3:49 AM CDTFlash Flood WarningSJTConcho4 hr
Jun 28, 3:50 PM CDTFlash Flood WarningSJTHaskell, Throckmorton6 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.